Alert archive / California / Heavy Snow Warnings in 2006
Heavy Snow Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this heavy snow warning at Jan 1, 2006, 3:58 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2006, 3:58 PM PST (23:58 UTC)
- Expired
- Jan 2, 2006, 12:54 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 012358 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 358 PM PST SUN JAN 1 2006 CAZ004-021200- /O.CAN.KEKA.WS.W.0001.000000T0000Z-060102T1200Z/ /O.NEW.KEKA.HS.W.0001.060101T2358Z-060102T1200Z/ /O.CON.KEKA.SN.Y.0001.000000T0000Z-060102T1200Z/ UPPER TRINITY RIVER- 358 PM PST SUN JAN 1 2006 ...WINTER STORM WARNING IS CANCELLED... ...HEAVY SNOW WARNING IN EFFECT UNTIL 4 AM PST MONDAY FOR ELEVATIONS ABOVE 4000 FEET... ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY FOR ELEVATIONS FROM 3000 TO 4000 FEET... SNOW SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY DURING THE EVENING HOURS...WHILE COLDER AIR ALOFT FILTERS INTO THE REGION. THIS WILL BRING SNOW LEVELS DOWN TO AROUND 3000 FEET EARLY MONDAY MORNING. SNOWFALL AMOUNTS OF 7 TO 9 INCHES CAN BE EXPECTED OVERNIGHT ABOVE 4000 FEET ELEVATION...WITH AMOUNTS OF 3 TO 5 INCHES FROM 3000 TO 4000 FEET. SEVERAL INCHES OF ADDITIONAL SNOW ACCUMULATION IS LIKELY ABOVE 3000 FEET MONDAY AFTERNOON. THOSE PLANNING TRAVEL ARE URGED TO PREPARE FOR SEVERE WINTER WEATHER CONDITIONS...AND SHOULD EXPECT LOCAL ROAD CLOSURES DUE TO THIS STORM. $$ CAZ003-021200- /O.CON.KEKA.SN.Y.0001.060102T1200Z-060103T0000Z/ NORTH COAST INTERIOR- 358 PM PST SUN JAN 1 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST MONDAY FOR ELEVATIONS ABOVE 3500 FEET... SNOW SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY OVERNIGHT...WHILE COLDER AIR ALOFT FILTERS INTO THE REGION. THIS WILL BRING SNOW LEVELS DOWN TO AROUND 3500 FEET EARLY MONDAY MORNING. SNOW WILL CONTINUE THROUGH THE AFTERNOON HOURS. SNOWFALL AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED THROUGH MONDAY AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW PRIMARILY WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MAB
1 follow-up statement
000 WWUS46 KEKA 020854 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1254 AM PST MON JAN 2 2006 CAZ004-021000- /O.CAN.KEKA.HS.W.0001.000000T0000Z-060102T1200Z/ /O.CAN.KEKA.SN.Y.0001.000000T0000Z-060102T1200Z/ UPPER TRINITY RIVER- 1254 AM PST MON JAN 2 2006 ...HEAVY SNOW WARNING IS CANCELLED... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HEAVY SNOW WARNING. THE SNOW ADVISORY HAS BEEN CANCELLED. NO SIGNIFICANT SNOWFALL IS EXPECTED TONIGHT AND MONDAY. $$ CAZ003-021000- /O.CAN.KEKA.SN.Y.0001.060102T1200Z-060103T0000Z/ NORTH COAST INTERIOR- 1254 AM PST MON JAN 2 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW ADVISORY. NO SIGNIFICANT SNOWFALL IS EXPECTED MONDAY. $$
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this heavy snow warning went out at Jan 1, 9:45 AM PST, 6 hours 13 minutes earlier.
Area forecast discussion, Jan 1, 9:45 AM PST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 945 AM PST SUN JAN 1 2006 .SYNOPSIS...A VIGOROUS STORM SYSTEM INTENSIFYING OVER THE EASTERN PACIFIC THIS MORNING WILL PUSH A STRONG COLD FRONT THROUGH THE REGION TODAY. A SECONDARY IMPULSE WILL BRING SHOWERS TONIGHT INTO MONDAY. MONDAY NIGHT THROUGH EARLY TUESDAY HIGH PRESSURE WILL BRIEFLY BUILD INTO THE REGION...BEFORE ANOTHER STORM SYSTEM MOVES INTO THE AREA LATE TUESDAY. AFTER A BREAK ON WEDNESDAY...A NEW STORM IS EXPECTED LATE ON THURSDAY. && .UPDATE...QUICK ZONE UPDATE THIS MORN TO EXTEND THE FLOOD WARNING FOR THE NAVARRO RIVER AT NAVARRO THROUGH TODAY. 88D PROFILER/VELOCITY DATA SUGGEST THE STRONGEST WINDS ARE BASICALLY A DONE DEAL AS SPEEDS HAVE BEEN TRENDING DOWN THE LAST HOUR OR TWO ALONG THE COAST AND OFFSHORE BUOYS HAVE REPORTED STRONG PRESSURE RISES. WIND HEADLINES ARE SET TO EXPIRE AT NOON AND WILL PROBABLY BE CANCELLED A LITTLE EARLIER. ADDITIONALLY...QPF FROM THIS SYSTEM...SO FAR...HAS BEEN LESS THAN EXPECTED AS MAIN RAIN SHIELD SHIFTS EAST. WE WILL STILL DEVELOP CONSIDERABLE SHOWER ACTIVITY OWING TO THE COLD AND UNSTABLE AIR ALOFT...BUT AM STARTING TO QUESTION THE WINTER STORM WARNING FOR THE UPPER TRINITY RIVER AS WINDS AND QPF WILL BE LESS. WILL EVALUATE ALL OF THIS WITH THE AFTERNOON PACKAGE. BURGER .DISCUSSION...STORM SYSTEM MOVING ONTO THE COAST RIGHT NOW HAS BEEN INTENSIFYING OVER THE OCEAN THIS MORNING FASTER AND DEEPER THAN MODEL GUIDANCE HAS DEPICTED. VERY IMPRESSIVE WINDS ON BUOYS THIS MORNING HAVE SHOWN CLEAR STORM FORCE CONDITIONS OVER THE NORTHERN WATERS...WITH SOLID GALES DOWN SOUTH. SPENT MOST OF THE NIGHT RAMPING UP PRODUCTS FOR INCOMING RAIN BAND AS MODEL GUIDANCE HAS SHOWN A CLEAR TREND UPWARD FOR WINDS AND ASSOCIATED ISSUES. SPECIAL MARINE WARNING NOW IN EFFECT OVER PORTIONS OF THE COASTAL WATERS...AS RADAR IMAGERY CLEARLY INDICATES ROTATING CLUSTERS OF SHOWERS AND STORMS OUT THERE. EXPECT THIS BAND WILL PUSH ONTO THE COAST THIS MORNING...WITH POSSIBLE IMPACTS SIMILAR TO YESTERDAYS 1 TO 2 HOUR MAELSTROM. PLEASE SEE PLETHORA OF PRODUCTS FOR FURTHER DETAILS. A FEW QUICK ITEMS TO ADD IS THAT A GFS/ECMWF BLEND WAS FOLLOWED FOR THE PACKAGE. SNOW LEVELS DIFFICULT TO DETERMINE THIS MORNING DUE TO PROBLEMS WITH MESOWEST DATA...BUT EXPECTATIONS ARE THEY ARE LOWER THAN PREVIOUS FORECAST ANTICIPATED...ESPECIALLY IN EASTERN TRINITY COUNTY...WHERE PREFRONTAL EAST WINDS AND COLD AIR IN WAKE OF YESTERDAYS SYSTEM IS LINGERING AND COOLING DUE TO EVAPORATION EFFECTS WILL OCCUR THIS MORNING. EXTENDED FORECAST NOT CLEAR CUT AS MODELS ARE ATTEMPTING TO RAMP UP A RIDGE OVER THE INTERIOR WEST...WHILE WEST TO EAST JET CONTINUES TO SEND WAVES OF PRECIPITATION AT THE WEST COAST. LUTZ && .AVIATION...SEE TAFS AND TWEBS FOR DETAILS AND LATEST UPDATES. && .MARINE...A RARE STORM WARNING WAS ISSUED YESTERDAY FOR THE NORTHERN WATERS IN RESPONSE TO ANOTHER STRONG LOW (970MB) WHICH IS CURRENTLY CENTERED OFF THE CENTRAL COAST OF OREGON. THE ASSOCIATED FRONT IS MOVING ACROSS THE COASTAL WATERS THIS MORNING. AS OF 6AM BUOY 22 WAS REPORTING 42G56KTS. A SMW WAS ISSUED AROUND 5 AM AS A LINE OF THUNDERSTORMS ENTERED THE NORTHERN OUTER WATERS. THIS WAS ISSUED MAINLY FOR EXTREMELY STRONG WINDS EXPECTED. THE INFLOW/OUTFLOW WOULD ENHANCE ALREADY STRONG SUSTAINED WINDS BEING OBSERVED BY THE NEAR SHORE BUOYS ALONG WITH FREQUENT LIGHTNING. TONKIN && .EKA...WATCHES/WARNINGS/ADVISORIES... ...HAZARDOUS SEAS WARNING ALL WATERS TIL WEDNESDAY. ...STORM WARNING PT ST GEORGE TO CAPE MENDOCINO 0-60NM TIL NOON. ...GALE WARNING CAPE MENDOCINO TO PT ARENA 0-60NM TIL NOON. ...HIGH WIND WARNING ZONES 1 AND 3 TIL NOON. ...FLOOD WARNING KLAMATH RIVER AT KLAMATH THROUGH LATE MORNING. ...FLOOD WARNING EEL RIVER AT FERNBRIDGE THROUGH AFTERNOON. ...FLOOD WARNING NAVARRO RIVER AT NAVARRO THROUGH TODAY. ...WINTER STORM WARNING ABOVE 4KFT TIL 4AM PST MONDAY ZONE 4. ...SNOW ADVISORY ABOVE 3.5 KFT 4PM PST TODAY TIL 4AM MONDAY ZONE 3. ...WIND ADVISORY TIL NOON ZONE 2. ...URBAN AND SMALL STREAM FLOOD ADVISORY 7AM TIL 1PM PST ZONES 1 AND 3. ...COASTAL FLOOD ADVISORY 10 AM TIL 2PM PST ZONE 1 AND 2. ...HIGH SURF ADVISORY 10 AM TODAY TIL 4PM PST MONDAY ZONES 1 AND 2. ...SNOW ADVISORY 4 AM TO 4 PM PST MONDAY ZONE 3... && VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 1, 10:40 AM PST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 1040 AM PST SUN JAN 1 2006 CAZ001-021445- REDWOOD COAST- 1040 AM PST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ...FLOOD WARNING FOR THE KLAMATH RIVER AT KLAMATH THROUGH LATE THIS MORNING... ...FLOOD WARNING FOR THE EEL RIVER AT FERNBRIDGE THROUGH THIS AFTERNOON... ...URBAN AND SMALL STREAM FLOOD ADVISORY 7 AM PST THIS MORNING TO 1 PM PST THIS AFTERNOON... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM PST THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 10 PM PST THROUGH MONDAY... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ...HIGH SURF ADVISORY THROUGH 4 PM PST MONDAY... .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ002-021445- MENDOCINO COAST- 1040 AM PST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ...FLOOD WARNING FOR THE NAVARRO RIVER AT NAVARRO THROUGH TODAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM PST THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THIS MORNING THROUGH MONDAY... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ...HIGH SURF ADVISORY IN EFFECT THROUGH 4 PM PST MONDAY... .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ003-021445- NORTH COAST INTERIOR- 1040 AM PST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ...URBAN AND SMALL STREAM FLOOD ADVISORY 7 AM PST THIS MORNING THROUGH 1 PM PST THIS AFTERNOON... ...SNOW ADVISORY IN EFFECT FROM 4 AM PST MONDAY INTO MONDAY... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ...SNOW ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST MONDAY... .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ076-021445- MENDOCINO INTERIOR- 1040 AM PST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ004-021445- UPPER TRINITY RIVER- 1040 AM PST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST MONDAY FOR ELEVATIONS ABOVE 4000 FEET... ...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY FROM 3000 TO 4000 FEET... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST MONDAY FOR ELEVATIONS ABOVE 4000 FEET... ...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY FROM 3000 TO 4000 FEET... .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAB
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 12:42 AM PST | High Wind Warning | EKA | 9 hr | |
| Jan 1, 3:50 AM PST | Snow Advisory | EKA | 21 hr | |
| Jan 1, 5:30 AM PST | Special Marine Warning | EKA | 30 min | |
| Jan 1, 5:52 AM PST | Special Marine Warning | EKA | 53 min |
Nearby
Heavy Snow Warnings in California, 2006Every heavy snow warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.